MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INTL ALUM CER 28MM HD 12/14 +0; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT

SMITH & NEPHEW, INC. INTL ALUM CER 28MM HD 12/14 +0; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Catalog Number 71332800
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/20/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during total hip arthroplasty, it was l found that the lot of product and the lot of package was different, and hospital refused to use.A delay greater than two hours was reported.No more information available yet.
 
Additional Manufacturer Narrative
The associated complaint device and packaging was returned and evaluated.A visual inspection of the returned ceramic head indicated some inner markings suggesting attempted use.A review of batch records indicated that the reference info on the device does match the batch info on the box and chart sticks.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the listed part did not reveal additional complaints for the listed batch.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.

Brand Name
INTL ALUM CER 28MM HD 12/14 +0
Common Device Name
PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8616007
Report Number1020279-2019-01951
Device Sequence Number11518322
Product Code LZO
UDI-Device Identifier03596010385338
UDI-Public03596010385338
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K981847
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71332800
Device Lot Number17MM03534D
Initial Date Received by Manufacturer 04/21/2019
Supplement Date Received by Manufacturer06/24/2019
Initial Report FDA Received Date05/16/2019
Supplement Report FDA Received Date06/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age28 YR
Patient Weight52